Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 11, 2021, 4:49 PM EDT for Jefferson County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2021, 4:49 PM EDT (20:49 UTC)
- Expired
- May 11, 2021, 5:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Jefferson County, GA
The radar
The Robins AFB radar (KJGX), 99 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
615
WWUS82 KFFC 112049
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
449 PM EDT Tue May 11 2021
GAZ076-112115-
Jefferson GA-
449 PM EDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON COUNTY
UNTIL 515 PM EDT...
At 449 PM EDT...a strong thunderstorm was over Moxley, or near
Louisville...moving east at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Louisville, Wadley and Moxley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3286 8231 3288 8242 3298 8241 3298 8228
3293 8227
TIME...MOT...LOC 2049Z 284DEG 17KT 3291 8235
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 11, 3:51 PM EDT, 58 minutes earlier.
Area forecast discussion, May 11, 3:51 PM EDT, 58 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 351 PM EDT Tue May 11 2021 .SHORT TERM /Tonight through Wednesday Night/... Near Zonal upper level flow remains over the area through the short term. This flow will bring wave after wave eastward out of the Mid MS river valley into GA through Thu. There is still a weak cold front laying west to east across central GA and it is slowly moving southward. With ample moisture in place and temps in the upper 70s to mid 80s across central portions of the state showers and isolated thunderstorms are popping up across the area. These isolated showers will become more wide spread tonight as the first wave moves in from the west right around 06z Wed. Good deep layer moisture moves in with this next wave but instabilities stay fairly weak over night. PWs increase into the 1.2 to 1.6 inch range over night so all in all looking for some isolated thunderstorms with periods of heavy rain. Areas along and south of Interstate 20 will see 0.75 to 1.25 inches of rain overnight. Will see some thunderstorms but not expecting any severe weather. Will see a bit of a break with the heavy rain Wed afternoon but another wave moves back in Wed night into Thu morning. QPF values show a 3 day total of 1 to 2 inches for area south of a Rome to Gainesville line. A strong surface high developing over the Midwest is expected to extend high pressure ridging into northeast Georgia during the daytime on Wednesday, which will initiate a CAD airmass over north Georgia and into portions of central Georgia. Unseasonably cool temperatures are forecast on Wednesday afternoon as a result of this airmass, with temperatures dropping as low as the mid-50s in the afternoon hours. Low cloud ceilings and patchy fog are also possible within this airmass on Wednesday. This CAD wedge is expected to persist beyond the short term period, as evaporative cooling from elevated rain falling through it on Wednesday will keep the airmass in place. 01 .LONG TERM /Thursday through Tuesday/... If you're a fan of summer, this AFD is not meant for you. We start the longer term off with well below seasonal temperatures with highs on Thursday in the mid 60s. These highs range from 15 to 20 degrees below what we would expect for this time of year. Overnight Thursday and into Friday, low temps will struggle to reach 50. As we move toward the weekend, things begin to improve through with daytime highs climbing back into the mid 70s by Saturday and then back to the low 80s by the time the weekend comes to a close. As far as rain goes, a stationary front will linger over the area keeping in a slight chance of rain for SE Georgia before finally pushing out by Friday late morning. After that, we're looking at sunny weekend before a slight chance of rain with a few thunderstorms possible approaches next Tuesday. Models are currently at odds with each other for next weeks precip as the GFS has an upper level low moving through the Great Lakes with a cold front sweeping through N Georgia Tuesday and into Wednesday. The ECMWF has a blocking high and surface ridging that keeps SE CONUS dry. Kept chance PoPs in for the time being. Vaughn && .AVIATION... 18Z Update... Isolated showers popping up across the area but the real precip moves in tonight. Looking for rain to move into the TAF sites starting right around sunset and will continue off and on through the rest of the TAF period. Winds are out of the NW and will turn to the NE around 3z then to the E by 15-17z Wed. Wind speeds will stay 10kt or less through tonight with speeds increasing to 10kt with gust to 20kt by 15-17z Wed. VSBYS will mainly stay VFR with some MVFR VSBYs expected in and around any stronger showers Wed. //ATL Confidence...18Z Update... Confidence medium to high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 54 58 47 65 / 100 100 20 30 Atlanta 57 60 49 63 / 90 90 20 30 Blairsville 51 56 45 62 / 100 80 20 20 Cartersville 54 59 48 66 / 90 70 20 20 Columbus 65 70 52 66 / 80 80 30 30 Gainesville 54 57 48 63 / 90 90 20 20 Macon 63 68 50 65 / 70 90 30 40 Rome 54 60 49 69 / 90 60 20 20 Peachtree City 58 62 48 64 / 90 90 20 30 Vidalia 66 73 52 64 / 70 80 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....Vaughn AVIATION...01
Hazardous weather outlook, May 11, 11:52 AM EDT, 4 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1152 AM EDT Tue May 11 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1152 AM EDT Tue May 11 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated thunderstorms this afternoon will become more widespread this evening and into the overnight hours. A few of these storms may become strong to severe with small hail, damaging winds, and frequent lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Isolated thunderstorms will be possible Wednesday and Thursday but are not expected to be strong or severe. Otherwise, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, May 11, 3:16 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
316 PM EDT Tue May 11 2021
GAZ055>058-111945-
Butts GA-Clayton GA-Spalding GA-Henry GA-
316 PM EDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BUTTS...SOUTHERN
CLAYTON...NORTHEASTERN SPALDING AND SOUTHWESTERN HENRY COUNTIES UNTIL
345 PM EDT...
At 315 PM EDT...a strong thunderstorm was over Sunny Side, or near
Griffin...moving east at 30 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
McDonough, Hampton, Locust Grove, Sunny Side, Towalaga, Luella,
Atlanta Motor Speedway, Jw Smith Reservoir, Walker Mill, Birdie,
Blacksville and Experiment.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3332 8439 3334 8439 3334 8438 3336 8439
3342 8439 3343 8407 3324 8408 3330 8440
TIME...MOT...LOC 1915Z 277DEG 25KT 3333 8432
HAIL...0.25IN
WIND...40MPHSpecial weather statement, May 11, 4:31 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
431 PM EDT Tue May 11 2021
GAZ060-061-072-073-112100-
Putnam GA-Baldwin GA-Hancock GA-Jones GA-
431 PM EDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PUTNAM...NORTHERN
BALDWIN...SOUTHWESTERN HANCOCK AND NORTHEASTERN JONES COUNTIES UNTIL
500 PM EDT...
At 430 PM EDT...a strong thunderstorm was over Resseaus Crossroads,
or 10 miles south of Eatonton...moving east at 25 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Milledgeville, Meriwether, Ethridge, Plant Harlee Branch, Underwood,
Resseaus Crossroads and Stanfordville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3316 8351 3329 8350 3328 8308 3305 8309
TIME...MOT...LOC 2030Z 286DEG 20KT 3319 8344
HAIL...0.25IN
WIND...40MPHSpecial weather statement, May 11, 4:34 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
434 PM EDT Tue May 11 2021
GAZ058-059-071-072-112100-
Butts GA-Monroe GA-Jones GA-Jasper GA-
434 PM EDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BUTTS...NORTHEASTERN
MONROE...NORTHWESTERN JONES AND SOUTHERN JASPER COUNTIES UNTIL 500 PM
EDT...
At 434 PM EDT...a strong thunderstorm was over Berner, or 10 miles
northeast of Forsyth...moving east at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
McElheneys Crossroads, Berner, Adgateville and Hillsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3315 8391 3326 8388 3323 8360 3306 8367
TIME...MOT...LOC 2034Z 284DEG 15KT 3316 8384
HAIL...0.25IN
WIND...40MPHSpecial weather statement, May 11, 4:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
449 PM EDT Tue May 11 2021
GAZ076-112115-
Jefferson GA-
449 PM EDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON COUNTY
UNTIL 515 PM EDT...
At 449 PM EDT...a strong thunderstorm was over Moxley, or near
Louisville...moving east at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Louisville, Wadley and Moxley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3286 8231 3288 8242 3298 8241 3298 8228
3293 8227
TIME...MOT...LOC 2049Z 284DEG 17KT 3291 8235
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:16 PM EDT | Special Weather Statement | FFC | Spalding | 29 min |
| May 11, 3:34 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Spalding | 26 min |
| May 11, 4:31 PM EDT | Special Weather Statement | FFC | Baldwin | 29 min |
| May 11, 4:34 PM EDT | Special Weather Statement | FFC | Jasper | 26 min |
| May 11, 4:40 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Putnam | 39 min |
| May 11, 4:45 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Jones | 23 min |
| May 11, 5:53 PM EDT | Special Weather Statement | FFC | Harris | 37 min |
| May 11, 6:22 PM EDT | Special Weather Statement | FFC | Upson | 23 min |
| May 11, 7:22 PM EDT | Special Weather Statement | FFC | Wilkinson | 23 min |
| May 11, 7:48 PM EDT | Special Weather Statement | FFC | Twiggs | 27 min |
| May 11, 7:59 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Twiggs | 46 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.